Frequently asked questions

Try searching for the topic

FAQ filter

  • All
  • Paracetamol
  • Product information
  • Safety Information

Paracetamol

  • What is paracetamol?

    Paracetamol is a common over-the-counter medicine that can effectively relieve pain and reduce fever.

  • How much paracetamol can I take?

    Before taking any paracetamol product or giving it to your child, always consult the product label for information about the correct dosage amount and how often you should take/give it. Alternatively, please contact your health professional should you have any concerns regarding dosing.
    Adults can usually take one dose of paracetamol (1-2 tablets of 500mg) every 4-6 hours, while children need to take a lower dose than adults.

  • Does paracetamol have side effects?

    Paracetamol is generally well tolerated when taken at the recommended dose. However, if you are concerned about any unusual symptoms experienced after taking Panadol or any other paracetamol-based product, consult your GP or pharmacist. If you feel unwell, seek immediate medical attention.

  • Is paracetamol good for osteoarthritis pain?

    Modified release paracetamol as found in Panadol Osteo can help relieve the persistent pain of osteoarthritis. With only 3 daily doses, each lasting up to 8 hours, Panadol Osteo may provide up to 24-hour relief from pain.

    • Adult product > Osteoarthritis pain relief
  • Does paracetamol help with a cold?

    • Adult symptoms > Cold

    While there are no cures available for the common cold, pain relievers like paracetamol can help relieve the associated symptoms like aches and pain.

     

    If you are suffering from cold & flu symptoms, stay at home and call Healthline on 0800 358 5453

Top

Product Information

  • What is the difference between Panadol Rapid and Panadol with Optizorb Formulation?

    The difference is in how fast the tablet/caplet is absorbed: Panadol Rapid is absorbed twice as fast as regular Panadol tablets, whereas Panadol with Optizorb Formulation is absorbed 25% faster than regular Panadol tablets. An Optizorb caplet is smaller in size than a Panadol Rapid caplet. Panadol with Optizorb Formulation is suitable for people on low sodium diets, while people on low sodium diets should consult their healthcare professional before using Panadol Rapid.

  • What’s the difference between regular Panadol and Panadol containing Optizorb formulation?

    Panadol with Optizorb Formulation contains a patented delivery system which enables it to dissolve faster in the stomach and to be absorbed faster than regular Panadol tablets.

  • What’s the difference between regular Panadol and Panadol Rapid?

    Panadol Rapid is absorbed two times faster than regular Panadol tablets for fast pain relief.

  • Why does Panadol Extra contain caffeine?

    Caffeine enhances the pain-relieving effect of the paracetamol in Panadol.

  • Will Panadol Extra keep me awake at night?

    Panadol Extra contains caffeine, which can cause sleeplessness if it is taken within several hours of going to bed.

  • Do I need a prescription to buy Panadol Osteo (Paracetamol)?

    No, you do not need a prescription to purchase Panadol Osteo, however from June 2020 you will need to speak with your pharmacist before purchasing.

  • Panadol Osteo vs Panadol – what’s the difference?

    What is the difference between Panadol Osteo and Panadol? Panadol reduces fever and is used for quick and effective, short-term relief from pain and discomfort associated with head and muscle aches, period pain, cold and flu symptoms and dental pain. Panadol Osteo, however, is specifically designed to treat persistent pain associated with osteoarthritis, as well as muscular aches and pains. It contains a higher dosage of Panadol’s active ingredient – paracetamol – with 665mg. Regular Panadol contains 500mg of paracetamol, by comparison.
    The paracetamol in Panadol Osteo is released in two stages. The first stage is released quickly, for rapid pain relief. The second stage is released slowly, to provide prolonged pain relief from symptoms of osteoarthritis for up to eight hours.
     

Top

Safety Information

  • Can you take Panadol when pregnant?

    Ask your pharmacist or doctor about using paracetamol if you are pregnant or plan to become pregnant, or breastfeeding.
    Paracetamol may be used during pregnancy and if you are breastfeeding but you should always consult your doctor first.

  • Is Panadol a blood thinner?

    Paracetamol is not a blood thinner.

  • Can you take Panadol / Nurofen together?

    Always consult your doctor or pharmacist before using Panadol and any other medication together, to make sure it is okay for you to do so.

  • Does Panadol contain aspirin?

    No, Panadol does not contain aspirin.

  • Can I drink alcohol when using any Panadol products?

    Alcohol and paracetamol may interfere with each other. Your pharmacist and doctor will have more information on these and other medicines to be careful with or avoid while using this medicine.

  • Can I use Panadol after the expiry date?

    No. It is not recommended to use the product after the expiry date as we cannot guarantee the safety and effectiveness of the product past this date. If the product has been purchased already expired, we suggest returning the product to the place of purchase.

  • Can I take Panadol if I’m on a sodium/salt restricted diet?

    It depends. There is no sodium/salt in the following products:

    • Regular Panadol tablets,
    • Panadol with Optizorb Formulation tablets/caplets,
    • Panadol Mini Caps,
    • Panadol Osteo.

    Panadol Rapid and Panadol Rapid Soluble contain sodium. If you are on a sodium/salt restricted diet, speak with your doctor before using Panadol Rapid and Panadol Rapid Soluble.
     

  • Can you take Panadol on an empty stomach?

    Wondering whether you can take Panadol on an empty stomach? The good news is, paracetamol can be taken either with or without food.
    However, you should still always be sure to follow the dosage instructions on your Panadol package carefully. The normal amount for adults is one or two 500mg tablets, to be taken every 4-6 hours (maximum 8 tablets in 24 hours). You should always leave at least 4 hours between doses, as taking too much paracetamol can cause serious side effects. You should not be tempted to take more than the recommended dose – even if your pain is very bad – unless directed to do so by a healthcare professional.

Panadol Adult product range

Adult Products

Read more

Mature lady holding a cup of tea looking out from balcony

Adult Symptoms

Read more